# SDR FDEA201211154023

- Difficulty date: November 15, 2012
- Submitted: November 15, 2012
- Operation: Air carrier
- Aircraft: N615FE
- Make and model: Doug MD-11F
- Aircraft serial: 48767
- Aircraft time: 57,282 hours, 12,835 cycles
- System (JASC): 2910 · Hydraulic System, Main
- Part: Union
- Condition: Leaking
- Location: Hyd System
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: O

## Discrepancy

AT 118 INTO FLIGHT AT FL 320 GOT LVL 1 "HYD 3 ELEV OFF" ALERT.  FLUID LEVEL IN NR 3 WAS 4.3 GALS AND STARTED DECREASING AT A RATE OF .1 GAL EVERY 3  MINUTES.  WHEN 3.5 WAS REACHED;, TURNED HYD SYSTEM TO MANUAL AND TURNED OFF HYD 3 LT AND RT PUMPS  AND ALSO THE 1-3 AND 2-3 RMPS.  FLUID LEVEL STABILIZED AND CLIMBED BACK TO 3.9 GAL. GEAR WAS  LOWER BY ALTERNATE MEANS.  NR 3 HYD WAS REPRESSURIZED  AND QTY WENT TO 1.2, HYD NR 3 WAS DEPRESSURIZED, UNEVENTFUL LANDING AND TAXI IN, TOWED INTOP THE GATE.  R & R BAD UNION, PACKING AND O-RING ON UPPER HORIZONTAL STAB PRIMARY-TRIM CONTROL-VALVE REF AMM 27-43-40-4.  LEAK AND OPS CHECK GOOD.
